Arthritis Forum
Home.

News.

Personal Stories. Links. Message Board.  
Arthritis Forum  
Add your comments to this topic Start a new topic
Date: 16.09.2013
From: Maria Murray

Subject: Is there light at thend of the tunnel?

Hi, My name is Maria, I was diognosed with RA 2 years ago, since then I have been put on sulfasalazine, hydroxychioroquine, metoject injections once a week and have now for the past 3 months been on Humira injections 1 every other week. I have not improved and slowly i am getting worse. Apart from feeling so tired, i am in pain and can not do lots of things i used to do like cutting veg and ironing, every thing i do like cleaning is done in slow motion. I am so worried i will end up not able to look atfer myself as i already strugle to shower etc. I'm 56 but feel like I'm very old. Has anyone been through this and now feeling better?
Apreciate any comments.
reply | back to forum

Date: 16.09.2013
From: rhona

Subject: Re: Is there light at thend of the tunnel?

Hi Maria, I felt exactly the same as you this time last year and I was on the same combination of drugs as yourself, although instead of humira, I was on Enbrel injections. After 3 months being on them and feeling worse than ever I was then given Rituximab infusions and they have made a big difference. I am quite sore today but I am so much better than I was last year when I could hardly walk. If you don't start to improve soon I would ask them to give you something else, rituximab works on a different part of the immune system and it often works where others have failed, although it can take a few months to get the full benefit. Hope you feel better soon. x
reply | back to forum

Date: 17.09.2013
From: Colin W

Subject: Re: Is there light at thend of the tunnel?

hi Maria , I am on Sulfa + Mtx for a long time , was on Enbrel but they changed it to Golimumab which is not working well , I agree with Rhona & ask for them to try another Anti-tnf , if you are in the UK then its pretty easy for them to change your drugs because they will already have the funding for it
reply | back to forum

Date: 17.09.2013
From: Maria

Subject: Re: Is there light at thend of the tunnel?

Thank you so much Rhona and Colin, it was great getting a reply from someone who has been through this. I have been on humira for 3 months, saw my Dr a week ago and was told it takes times for it to work and to wait another 3 months! Today evrything is hurting, can't even butter a slice of toast and feel I'm the only one like this. Thanks again for your reply, its made me feel better alreadyx
reply | back to forum

Date: 17.09.2013
From: marlene7

Subject: Re: Is there light at thend of the tunnel?

Hi Maria, hang in there sweetheart they will have you sorted soon. Big Hug XX
reply | back to forum

Date: 18.09.2013
From: Maria

Subject: Re: Is there light at thend of the tunnel?

Thank you so much for your message marlene7. This is my very 1st time on a forum and i am so glad i did it. And to everyone, yes i am in the UK and thank you so much. It really has made me happy to hear from you all, so much appreciated. Big hug xx
reply | back to forum

Date: 28.09.2013
From: cav

Subject: Re: Is there light at thend of the tunnel?

I am free lancing it now and struggleing in 26 had authr for 10 year now i youst to be on one injection a week it was called entrecept and that realy helped swelling but had to take pain killers as it wasent a pain relief but it worked when i was on it to be fair you should see about it and it is great being able to talk to people with the same condition
reply | back to forum

Date: 29.09.2013
From: Paula-R

Subject: Re: Is there light at thend of the tunnel?

Hello Maria

So sorry to read that you are struggling so much with your RA at the moment. It's so disappointing to try a new drug, hope this will be the one and then for it not to work.

I started taking Enbrel last November and within three months was in clinical/drug induced remission and still am. I had the *ta dah* moment the day after injecting it, yes I realise that I was one of the lucky ones.

I was told that if it hadn't started to work within the first three months they would change me on to another drug. I'm not sure but I think you have 6 months according to NICE guidelines in which to change the drug if it is not working. Like I said I am not 100% positive on this, but if I was in your shoes I would want to find out.

It might be an idea to ring the NRAS helpline 0800 298 7650, they should have all the up to date info on what the guidelines are at the moment. They can advise you of what to do if you are not happy with how things are at the moment.

Hope this helps.

Gentle Hugs
Paula x
reply | back to forum

Date: 03.10.2013
From: Maria

Subject: Re: Is there light at thend of the tunnel?

Thanks everyone, I'm not sure what to do next, my next appt is end of December, I just dont feel well and feeling sickish a lot. Yerstday was so bad, couldnt keep anything down, rang nurse a few days ago but you can never speak to someone when you need to, she called ne back yerstday and advised me not to take my Mtx injection next week and see what happens.Anyone feeling sick after taking medication for RA? x
reply | back to forum

Date: 03.10.2013
From: Bsk

Subject: Re: Is there light at thend of the tunnel?

Hi Maria, sorry to hear you are in pain. Can't you ask them to give you a steroid injection to tide you over for a few weeks?
reply | back to forum

Date: 03.10.2013
From: marlene

Subject: Re: Is there light at thend of the tunnel?

Hi maria, bless you sorry to hear you are having a bad time. Take Bsk's advice and ask for steroid injection.
Try and see if your appointment can be brought forward.
Hope you feel better soon big hug xxx
reply | back to forum

Date: 03.10.2013
From: rhona

Subject: Re: Is there light at thend of the tunnel?

Hi Maria, yes, it is quite common for people to get sick with the medication for R/A, especially until your body gets used to it. They usually say the mtx injections are less likely to cause it and some people go on the injections for that reason. I always take my tablets after food. It seem a long time to wait until Dec. you could ask your doctor to get in touch with them to see you sooner, I have had to do that before.
Take care and I hope you feel better soon. xx
reply | back to forum

Date: 07.10.2013
From: Maria

Subject: Re: Is there light at thend of the tunnel?

Thank you everyone for your advise, I do feel much better, I have been on these Mtx injections for about 8/9 months, so I don't understand why its affecting me. Maybe its a combination of all the medication I am on. Thank you my lovely friends. Big hugs to everyone xxxxxxx
reply | back to forum

 

Add your comments to this topic
Subject:
Please type your comment here:

Your name:
email:

1+7=
(This sum is to help prevent automatic spamming through this page - thank-you)


top

Site design: T - Creative Home | News | Personal Stories | Links | Message Board